Alert archive / Nebraska / Special Weather Statements in 2015

Special Weather Statement, NWS Cheyenne, WY

May 1, 2015Kimball County, Nebraska

NWS Cheyenne, WY issued this special weather statement at May 1, 2015, 6:21 PM MDT for Kimball County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2015, 6:21 PM MDT (00:21 UTC)
Expired
May 1, 2015, 7:00 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 100 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WWUS85 KCYS 020021
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
621 PM MDT FRI MAY 1 2015
 
NEZ054-055-020100-
CHEYENNE NE-KIMBALL NE-
621 PM MDT FRI MAY 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL AND
SOUTHWESTERN CHEYENNE COUNTIES UNTIL 700 PM MDT...

AT 621 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS 
ALONG A LINE EXTENDING FROM KIMBALL AIRPORT TO 10 MILES EAST OF 
PANORAMA POINT...AND MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  KIMBALL AIRPORT AROUND 625 PM MDT.

LAT...LON 4120 10372 4119 10338 4100 10338 4100 10387
TIME...MOT...LOC 0021Z 283DEG 17KT 4118 10368 4104 10383 

$$

RUBIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at May 1, 6:05 PM MDT, 16 minutes earlier.

Area forecast discussion, May 1, 6:05 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
605 PM MDT FRI MAY 1 2015

.UPDATE...
ISSUED AT 602 PM MDT FRI MAY 1 2015

OUR GRIDDED FORECASTS HAVE BEEN UPDATED PRIMARILY TO ACCOUNT
FOR SPATIAL COVERAGE OF SHOWERS AND THUNDERSTORMS...OVER
EASTERN LARAMIE COUNTY OF WYOMING...AND OVER KIMBALL AND WESTERN
CHEYENNE COUNTIES OF NEBRASKA. HAVE TOUCHED UP OTHER
METEOROLOGICAL VARIABLES FOR THE REST OF THE NIGHT BASED ON
TRENDS.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 354 PM MDT FRI MAY 1 2015

SHOWERS AND THUNDERSTORMS ARE ON THE UPTICK ALONG THE INTERSTATE 80
CORRIDOR IN SOUTHEAST WY THIS AFTERNOON. AS EXPECTED...THE GREATEST
COVERAGE HAS BEEN IN ALBANY IN LARAMIE COUNTIES WITH ENHANCED LOWER
LEVEL CONVERGENCE ALONG THE LARAMIE RANGE. THE KCYS RADAR LOOP ALSO
SHOWS NUMEROUS BOUNDARIES IN THE VICINITY OF CYS...LIKELY PLAYING A
ROLE IN CONVECTIVE EVOLUTION. CLOUDS CLEARED LATE THIS AM...HELPING
PUSH SFC TEMPS INTO THE 55-65 DEGREE RANGE AMID DECENT LLVL MOISTURE
WITH DEWPOINTS IN THE MID 40S F. THIS BENEATH STEEP MID LEVEL LAPSE
RATES ON THE ORDER OF 8-9 DEG C/KM IS CONTRIBUTING TO SBCAPES ON THE
ORDER OF 1500 J/KG PER THE 21Z SPC MESOANALYSIS. GFS AND NAM BUFKIT
SOUNDINGS BOTH SHOW H5 FLOW AROUND 30 KTS...WHICH COMBINED WITH GOOD
VEERING IN THE SFC-500 MILLIBAR LAYER IS CONTRIBUTING TO EFFECTIVE
BULK SHEAR VALUES FAVORABLE FOR ROTATING UPDRAFTS (35-45 KTS). COULD
SEE A HAIL THREAT EVOLVE WITH SOME CELLS...BUT DO NOT EXPECT TO SEE
MORE THAN ONE OR TWO SEVERE STORMS. OPTED TO MAINTAIN SMALL HAIL AND
GUSTY WIND WORDING IN THE OFFICIAL FORECAST. LATEST HRRR HAS CHANGED
VERY LITTLE FROM THIS MORNING...AND APPEARS TO BE ACCURATELY SHOWING
CONVECTIVE ELEMENTS BETWEEN LARAMIE AND CHEYENNE. FOR THAT REASON...
WILL MAINTAIN LIKELY POPS FOR THOSE AREAS. CONVECTIVE COVERAGE WILL
DWINDLE OVERNIGHT WITH THE LOSS OF DAYTIME HEATING/INSTABILITY.

QUASI-ZONAL FLOW ALOFT PERSISTS INTO SATURDAY. A SERIES OF MID LEVEL
DISTURBANCES WILL TRAVERSE THE FLOW OVER THE CENTRAL ROCKIES...ONCE
AGAIN PROMOTING AFTERNOON CONVECTION CHANCES. THE DAY 2 SPC OUTLOOK
HAS SHIFTED THE MARGINAL RISK EAST OF OUR CWA...WHICH MAKES SENSE AS
THE LATEST IN-HOUSE WRF PLACES THE BEST INSTABILITY AXIS EAST OF AN
ALLIANCE TO SIDNEY LINE BETWEEN 18-20Z SAT. POTENTIAL FOR WIDESPREAD
THUNDERSTORMS WILL DEPEND ON THE TIMING OF THE DRYLINE. GFS AND NAM
BOTH PUSH THIS FEATURE EAST OF THE CWA BY EARLY TO MID AFTERNOON...
BUT MODELS TEND TO MIX DRYLINES A BIT QUICKLY. LATER SHIFTS MAY NEED
TO ADJUST POPS ACCORDINGLY IF IT APPEARS THE LOW-LEVEL CONVERGENCE
ZONE WILL HANG ANY FURTHER WEST. A MUCH WARMER DAY APPEARS TO BE ON
TAP TOMORROW FOR THE PLAINS WITH WESTERLY DOWNSLOPE FLOW...AND 700
MILLIBAR TEMPS AROUND 8-10 DEG C.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 354 PM MDT FRI MAY 1 2015

THIS PERIOD WILL BE DOMINATED BY GENERALLY CONSISTENT SOUTHWEST
FLOW ACROSS THE INTERMOUNTAIN WEST AS YET ANOTHER LARGE SCALE
TROUGH IS CARVED INTO THE WRN CONUS. MOISTURE ADVECTION ALONG WITH
DIFFICULT TO TIME SHORTWAVES EMBEDDED WITHIN THIS FLOW WILL SET
THE STAGE FOR A RELATIVELY UNSETTLED PERIOD. THIS BEGINS ON
SUNDAY/MONDAY AS WEAK SFC BOUNDARY SETTLES SOUTH ACROSS THE PLAINS
HANGING UP AROUND THE FRONT RANGE. MEANWHILE...RELATIVELY WEAK
SHORTWAVE ENERGY WILL LIFT ACROSS THIS BOUNDARY AND WHEN COMBINED
WITH WEAK INSTABILITY PROGS (SBCAPE 300- 500 J/KG) WILL PRODUCE
AFTERNOON/EVENING CONVECTION BOTH DAYS. A STRONGER EJECTING TROUGH
WILL MOVE THROUGH THE CWFA TUE/WED. BUT WITH MORE MOISTURE AND
THICKER CLOUD CANOPY...INSTABILITIES ARE PROGD TO BE LESS.
SOUTHWEST FLOW PERSISTS INTO THURSDAY WITH THE NEXT TROUGH
SWINGING OUT OF THE DEEPENING WEST COAST TROUGH FOR FRIDAY OR
FRIDAY NIGHT...DEPENDING ON THE MEDIUM RANGE GUIDANCE OF CHOICE.
ISOLATED TO SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS ARE HARD
TO ARGUE WITH REALLY ANY DAY NEXT WEEK. SO HAVE KEPT PRECIP
CHANCES FAIRLY BROAD BRUSH BUT NOT WIDESPREAD NEXT WEEK. SUNDAY
WILL BE THE WARMEST DAY OF THE WEEK WITH HIGHS REACHING THE
60S/70S. HIGHS WILL FALL BACK INTO THE 60S GENERALLY MON-FRI.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 536 PM MDT FRI MAY 1 2015

SHOWERS AND THUNDERSTORMS WILL DIE OFF ACROSS FAR SOUTHEAST
WYOMING AND SOUTHERN NEBRASKA PANHANDLE OVER THE NEXT FEW HOURS.
OTHER THAN LOCAL MVFR NEAR SHOWERS AND THUNDERSTORMS MAINLY
LOOKING AT VFR THROUGH THE TAF PERIOD...ALTHOUGH PATCHY RADIATION
FOG IS POSSIBLE LATE TONIGHT WITH LIGHT WINDS. ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON...SOME WITH GUSTY
WINDS AND SMALL HAIL.

&&

.FIRE WEATHER...
ISSUED AT 354 PM MDT FRI MAY 1 2015

FIRE WEATHER CONCERNS WILL BE ON THE LOW SIDE WITH DAILY CHANCES FOR
SHOWERS AND THUNDERSTORMS. WHILE ANY GIVEN STORM MAY PRODUCE GUSTY
AND ERRATIC WINDS...NO DRY LIGHTNING IS EXPECTED. AFTERNOON RELATIVE
HUMIDITY VALUES SHOULD REMAIN ABOVE 15 PERCENT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...RUBIN
SHORT TERM...CLH
LONG TERM...CAH
AVIATION...SML
FIRE WEATHER...CLH
Hazardous weather outlook, May 1, 11:28 AM MDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1128 AM MDT FRI MAY 1 2015

NEZ020-054-WYZ103-105>108-110-112>119-021730-
BANNER-KIMBALL-NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1128 AM MDT FRI MAY 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTHEAST
WYOMING THIS AFTERNOON...ESPECIALLY ALONG THE INTERSTATE 80
CORRIDOR BETWEEN LARAMIE AND CHEYENNE. THE STRONGEST STORMS MAY
PRODUCE SMALL HAIL AND GUSTY WINDS. AN ISOLATED SEVERE STORM IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST
FOR MOST OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019-021-055-095-096-WYZ101-102-104-109-111-021730-
DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-CHEYENNE-NORTH SIOUX-
SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-
1128 AM MDT FRI MAY 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST
FOR MOST OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HAMMER

In the hours before

Special weather statement, May 1, 3:45 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT FRI MAY 1 2015

WYZ115-116-012230-
SOUTH LARAMIE RANGE WY-LARAMIE VALLEY WY-
345 PM MDT FRI MAY 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE AND SOUTHEASTERN
ALBANY COUNTIES UNTIL 430 PM MDT...

AT 345 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HUTTON LAKE...OR 14 MILES SOUTH OF LARAMIE...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  THE BUTTES AROUND 355 PM MDT.
  TIE SIDING AROUND 405 PM MDT.
  PUMPKIN VINE AROUND 410 PM MDT.
  VEDAUWOO AND VEDAUWOO CAMPGROUND AROUND 415 PM MDT.
  BUFORD AROUND 430 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4108 10573 4120 10567 4129 10528 4101 10529
      4099 10538 4100 10543
TIME...MOT...LOC 2145Z 285DEG 21KT 4110 10564

RUBIN
Special weather statement, May 1, 4:09 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
409 PM MDT FRI MAY 1 2015

WYZ108-118-119-012300-
CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY-EAST LARAMIE COUNTY WY-
409 PM MDT FRI MAY 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LARAMIE AND
SOUTHWESTERN GOSHEN COUNTIES UNTIL 500 PM MDT...

AT 408 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF WHITAKER...OR 25 MILES NORTH OF CHEYENNE...MOVING
EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES.

LAT...LON 4147 10481 4154 10484 4173 10444 4145 10435
TIME...MOT...LOC 2208Z 252DEG 24KT 4152 10477

RUBIN
Local storm report, May 1, 4:22 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
422 PM MDT FRI MAY 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             6 N LA GRANGE           41.73N 104.16W
05/01/2015  M0.50 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

HAHN
Special weather statement, May 1, 4:31 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT FRI MAY 1 2015

WYZ108-118-119-012315-
CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY-EAST LARAMIE COUNTY WY-
431 PM MDT FRI MAY 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE AND
SOUTHWESTERN GOSHEN COUNTIES UNTIL 515 PM MDT...

AT 431 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES WEST OF MERIDEN REST AREA...OR 29 MILES NORTH OF CHEYENNE...
MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MERIDEN REST AREA AROUND 510 PM MDT.

LAT...LON 4149 10464 4157 10467 4173 10427 4141 10428
TIME...MOT...LOC 2231Z 262DEG 19KT 4154 10459

RUBIN
Special weather statement, May 1, 4:53 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MDT FRI MAY 1 2015

WYZ117>119-012345-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
EAST LARAMIE COUNTY WY-
453 PM MDT FRI MAY 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 545
PM MDT...

AT 453 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITAKER...OR 18 MILES NORTHWEST OF CHEYENNE...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WHITAKER AROUND 505 PM MDT.

LAT...LON 4133 10509 4143 10509 4156 10450 4121 10449
TIME...MOT...LOC 2253Z 269DEG 31KT 4137 10499

RUBIN
Special weather statement, May 1, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
621 PM MDT FRI MAY 1 2015

NEZ054-055-020100-
CHEYENNE NE-KIMBALL NE-
621 PM MDT FRI MAY 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL AND
SOUTHWESTERN CHEYENNE COUNTIES UNTIL 700 PM MDT...

AT 621 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM KIMBALL AIRPORT TO 10 MILES EAST OF
PANORAMA POINT...AND MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  KIMBALL AIRPORT AROUND 625 PM MDT.

LAT...LON 4120 10372 4119 10338 4100 10338 4100 10387
TIME...MOT...LOC 0021Z 283DEG 17KT 4118 10368 4104 10383

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:16 PM MDTSpecial Weather StatementCYSKimball29 min
May 2, 5:34 PM MDTSpecial Weather StatementCYSKimball41 min

Nearby

Special Weather Statements in Nebraska, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.